Grade I: redness and irritation of the esophagus
Grade II: some non-adjacent spots of erosion of esophageal cells
Grade III: increased and continuous patches of erosion
Grade IV: Barrett’s esophagus, a precancerous condition in which normal cells are replaced by abnormal ones
Having Grade II....u have some spots of errosion this is damage from the acids....
U r young to have this, and u can look to ur DIET and LIFESTYLE....avoid the foods that trigger more acid to be produced, spicy, greasy, acidic foods, carbonated bevs, caffeine, alcohol....keep a journal of what u eat and how u feel after some of us can have a reaction to foods on the "safe" list so be cautious....eat 4 to 5 smaller meals instead of 3 meals....do not lay down up to 3 or 4 hrs after eating, elevate the head of ur bed.
TAKE MEDS AS DIRECTED BY UR DR- many meds can help heal these areas damaged by the acid, but u have to modify ur diet and lifestyle and continue with that...
If u smoke u should quit.....if u r over weight u will want to lose some weight...eat healthy and exercise.
No one can say u will be cured of this completely, and how well u feel will depend on u....
For more tips on lifestyle changes and diet options see our Health Pages-
Selma offers point-on information and advise.
GERD is almost always caused by acid reflux. I'm guessing you had an endoscopy that rated your involvement with GERD problems. I'm at the Grade 4 level, and had to have surgical intervention. Another thought, those people who often vomit are commonly diagnosed with Barrett's... is this a situation you experience?
Keep us informed.
Thanks a lot Selma and flycaster,
but I have a doubt when I asked my doctor what could be the reason for it he told it can be happend from alcohol, but believe me for the last 1 year I dint drink a single drop of alcohol,before that I had very few times like 8-9 times in my lifetime so i dont think its because of alcohol,
I hd sinus/migrain (bit confused on this) I am habituated to vomit once in 2 weeks,i used to have headache once in a week for sure,so I need to puke kinda 2 times in month..could it be a reason?
I read in google (as I usually have sore throat) that GERD can be caused by HIATAL HERNIA,so how can it be found,I had done my UPPER GI ENDOSCOPY,its saying only REFLUX ESOPHAGITIS i.e. inflamation in lower third portion of esophagous,does that mean I dont have hiatal hernia or do I have it?
what could be the reason for it for ME as i dont drink alcohol or I dont smoke too..this thought irritates me that i need to spend my whole life like a patient ,I cant enjoy my life due to this.
I am going into depression day by day .please help me out.
Hi...alcohol is only one of many reasons or triggers for GERD...some Medications can cause it too.
Look to meds u may have been on, and look to ur diet and lifestyle....many foods can contribute to reflux as can stress....we need to have a healthy diet, and lifestyle and exercise.
Try and relax and ask about a PH test to see if u have too much or too little acid, but with Post Nasal Drip that too can drain into ur digestive track and cause a flare....so treat those issues and eat healthy.
U can see tips on foods that r safe and which to avoid as well as lifestyle tips in the Health Pages-http://www.medhelp.org/health_pages/list?cid=236
I'm not a health professional, but vomiting twice a month certainly would be a cause of your problems from what I've learned.. If you have irritation in the lower 1/3 of your esophagus, it should be a matter of concern.
I'd address the sinus/migraine issues to find a way to stop vomiting so much and also refer to the link selma recommends http://www.medhelp.org/health_pages/list?cid=236
Keep us informed.
what do u mean by irrittion exactly..like i dont have any itching but when I press my belly just below the left chest/ribs it seems very painful,I am not sure whether its the lower 3rd portion or not? its just below the chest bones ends.
just a week ago endoscopy has been done..so do i need to go for any other endoscopy?
Can you please tell me wht does it mean by post nasal dip..I am bit lame in this matter?should I consult a gastroenterologist for it?
any way to stop that acid to come back ,any medication,yoga..workout any particular?
I have diagonosed with proctitis in august,12 after that I was on medication with mesacol 800 for 3 weeks after that rifagaut 400,vsl3 and normaxin for continuous 2 months..after this my life became hell complex..all these symptoms started asrising.no colonoscopy is saying no ulcer,but endoscopy is stating all these..i am freaking out...always i have to take antacid? or any good medical center for this in INDIA?
I forgot to say what Post Nasal Drip was...it is a sinus issue that allows the fluids from ur sinus to drain into ur digestive track, this can cause issues, but after ur last post, it could be some of the meds u r on for other issues.
sirim, my daughter was born with a hiatal hernia and it did not show up with two upper gi's nor during her endoscopy. She was failure to thrive and had to have a fundo at almost 10 months old.
I also have a hiatal hernia,--did you read your actual surgical report written by the doctor after your scope---I was never told I had a hiatal hernia, but I had suspected it--then I read the surgical report and knew I had been right.
i am hoping to have surgery--been refluxing for almost 22 years
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.